MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION VORTX - 18; DEVICE, VASCULAR, FOR PROMOTING EMBOLIZATION

BOSTON SCIENTIFIC CORPORATION VORTX - 18; DEVICE, VASCULAR, FOR PROMOTING EMBOLIZATION
Model Number 82865
Medical Device Problem Code Physical Resistance/Sticking (4012)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 08/09/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Device evaluated by manufacturer: the device was returned for analysis.Only the main coil, retaining clip and coil plunger were returned for this complaint and no damages were noticed.The coil introducer did not return.The main coil returned was found kinked and stretched.Also, a zap tip of the coil was detached.Microscopic inspection of the main coil revealed that the zap tip was inspected and was found detached (part was not returned).Dimensional inspection of the main coil that could be measured were performed and were within specifications.
 
Event or Problem Description
Reportable based on device analysis completed on 31aug2021.It was reported that the coil could not be delivered.The target lesion was located in a pulmonary nodule.A 5 mm/ 5.5 mm vortx - 18 was selected for use.During the procedure, it was noted that the coil could not be delivered and failed to advance the coil inside a puncture needle.The device was simply pulled out and the procedure was completed with another of the same device.There were no complications reported and the patient is stable.However, device investigations revealed that the zap tip of the main coil was detached.

Brand Name
VORTX - 18
Common Device Name
DEVICE, VASCULAR, FOR PROMOTING EMBOLIZATION
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
two scimed place
maple grove MN 55311
MDR Report Key12519874
Report Number2134265-2021-11869
Device Sequence Number19948460
Product Code KRD
UDI-Device Identifier08714729158899
UDI-Public08714729158899
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
K102714
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source company representative,distri
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 09/23/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date02/21/2024
Device Model Number82865
Device Catalogue Number82865
Device Lot Number0027017557
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer08/24/2021
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 08/31/2021
Initial Report FDA Received Date09/23/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age50 YR
Patient Weight60